# SDR 99ZZZX305

- Difficulty date: December 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Cont O470U
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolts
- Part number: 6419311075
- Condition: Misinstalled
- Location: Crankcase
- Part time: 450 hours
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

UPON DISASSEMBLY OF C/CASE FOR PROPELLER STRIKE INSPECTION, MOST OF THE THRU-BOLT NUTS SEEMED TO BE OVERTORQUED.  MAJOR EFFORT WAS NEEDED TO BREAK THEM LOOSE AND SEVERAL FELT THEY WERE TWISTING AND THEN BROKE LOOSE WITH A LOUD CRACK.  SEVERAL OF THEM, WHEN ROLLED ON A FLAT PLATE, WOBBLED LIKE THEY WERE BENT.  CORROSION ON THE THREADS WAS NOT A FACTOR.  TORQUE LIMITS IN SB 96-7 SHOULD BE USED.  REPLACED ALL THRU-BOLTS.
